MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 ROLLER PUMP 150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 ROLLER PUMP 150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-80-00Z
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the s5 roller pump 150.The incident occurred in (b)(6).During maintenance activity performed by a livanova field service representative, the involved pump was tested at different speed in its entire range and it was possible to hear the noise at all of them.In addition, difficulties to rotate smoothly and resistance when operate manually were detected on the pump.Device seems to not work properly.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a s5 roller pump 150 had some difficulties to rotate smoothly and with no noise.Some resistance/friction was also present when trying to operate the pump manually.The issue occurred during maintenance activity.There was no patient involvement.
 
Additional Manufacturer Narrative
H 11: a device service history review has been performed and identified that the unit was manufactured in 2022 and no other similar event has been reported, neither concerning trend has been identified.The issue was initially detected at tssi during repair activity.The most likely root cause of the reported event is a defective pump head, likely due to bearing's deterioration.The wearing of electro-mechanical devices can be originated by the specific use condition at customer site that may have contributed to the event, such as movements or liquids penetration.However, there is no concerning trend for this kind of failure.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The complained s5 roller 150 was inspected, and the error could not be confirmed.A run test has been performed for some hours and no errors associated to the display or interruption of the pump have been detected.Some resistance/friction is also present when trying to operate the pump manually.To solve this problem, the s5 pump panel, the s5 pump head and basement pumping house rp150 was performed.Device was tested and no other issue was identified.Device was released for use.Based on all the above, the most likely root cause previously identified (defective pump head, likely due to bearing's deterioration) is confirmed.
 
Event or Problem Description
See initial report.

Brand Name
S5 ROLLER PUMP 150
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key20178090
Report Number9611109-2024-00405
Device Sequence Number18217238
Product Code DTQ
UDI-Device Identifier04033817902713
UDI-Public(01)04033817902713(11)221214
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K210130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-80-00Z
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer11/29/2024
05/12/2025
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date12/12/2024
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown